Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 20, 2006, 12:59 PM CDT for Martin County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2006, 12:59 PM CDT (17:59 UTC)
- Expired
- Apr 20, 2006, 1:43 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 44 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:10 PM CDT | HAIL 0.75 | Stanton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 201803 SVRMAF TXC317-201900- /O.NEW.KMAF.SV.W.0067.060420T1759Z-060420T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN WEST TEXAS... * UNTIL 200 PM CDT * AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR STANTON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SOUTHEASTERN MARTIN COUNTY... EASTERN MARTIN COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3210 10207 3210 10170 3251 10170 3251 10206 $$
2 follow-up statements
000 WWUS54 KMAF 201813 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 113 PM CDT THU APR 20 2006 TXC317-201900- /O.CON.KMAF.SV.W.0067.000000T0000Z-060420T1900Z/ MARTIN TX- 113 PM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR MARTIN COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF STANTON...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO DIME AND PENNY SIZE. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3210 10207 3210 10170 3251 10170 3251 10206 $$
000 WWUS54 KMAF 201843 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT THU APR 20 2006 TXC317-201852- /O.CAN.KMAF.SV.W.0067.000000T0000Z-060420T1900Z/ MARTIN TX- 142 PM CDT THU APR 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY IS CANCELLED... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS AS THIS AREA HAS RECEIVED MUCH RAINFALL OVER THE COURSE OF THE MORNING. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3210 10207 3210 10170 3251 10170 3251 10206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:06 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 20, 11:06 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 AM CDT THU APR 20 2006
.UPDATE...
WILL SEND A ZONE UPDATE SHORTLY TO DISCLUDE SEVERE THUNDERSTORM
WATCH 218. ALTHOUGH EXPECT THUNDERSTORMS TO CONTINUE OVER THE
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS INTO THIS
AFTERNOON...THINK THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS
WILL BE LESSENING OVER THE NEXT FEW HOURS. DO THINK WE WILL SEE
REDEVELOPMENT ALONG THE FRONTAL BOUNDARY/SHARPENING DRYLINE THIS
AFTERNOON...WITH CONVECTION POSSIBLY BLOSSOMING INTO MORE
WIDESPREAD COVERAGE INTO THE EVENING AS A SHORTWAVE TROUGH
CURRENTLY OVER SOUTHERN NEW MEXICO INTERACTS WITH DEEP CONVERGENCE
ALONG THE DRYLINE...AND STEEP MID LEVEL LAPSE RATES. SEVERE STORMS
WILL BE POSSIBLE AGAIN THIS AFTERNOON AND EVENING.
HAVE ADJUSTED SOME TEMPERATURES DOWN A LITTLE OVER THE EAST/
NORTHEASTERN CWA WHERE CLOUD COVER PROMISES TO BE MORE WIDESPREAD
THROUGH THE DAY.
&&
.PREV DISCUSSION... (ISSUED 636 AM CDT THU APR 20 2006)
UPDATE...
RAIN CHANCES HAVE BEEN RAISED TODAY... PARTICULARLY OVER THE
WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. UPDATED
PRODUCTS OUT ASAP.
MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...MARFA PLATEAU...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 10 PM CDT THURSDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
MARFA PLATEAU...AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Apr 20, 5:12 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 AM CDT THU APR 20 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 512 AM CDT THU APR 20 2006 /412 AM MDT THU APR 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. VERY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES CAN ALSO BE EXPECTED. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE MOST RECENT UPDATES...WATCHES AND WARNINGS. WESTERLY WINDS WILL BE ON THE INCREASE BY LATE THIS MORNING ACROSS THE GUADALUPE MOUNTAINS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. AS THE WINDS INCREASE... DRY AIR WILL SPREAD OVER THE MENTIONED AREA. RELATIVE HUMIDITIES WILL BE ON THE DECREASE WHILE FIRE DANGER WILL REMAIN HIGH. THESE CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION TODAY. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS ARE URGED TO MONITOR THE WEATHER CONDITIONS TODAY AND BE PREPARED SHOULD ACTIVATION BE REQUESTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 20, 7:21 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM HAIL 2 S BIG SPRING 32.22N 101.48W
04/20/2006 E0.88 INCH HOWARD TX PUBLIC
0658 AM HAIL BIG SPRING 32.25N 101.48W
04/20/2006 E1.00 INCH HOWARD TX LAW ENFORCEMENT
NICKEL TO QUARTER HAIL ON THE WEST SIDE OF TOWN
&&
EPLATTSpecial weather statement, Apr 20, 7:27 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 727 AM CDT THU APR 20 2006 TXZ050-061-201330- ANDREWS-ECTOR- 727 AM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN ECTOR AND SOUTHEASTERN ANDREWS COUNTIES. TWO STRONG THUNDERSTORMS ARE OF CONCERN DEVELOPING ALONG A NORTHEAST TO SOUTHWEST LINE THROUGH BOTH COUNTIES. ONE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF GARDENDALE AT 727 AM CDT...MOVING NORTHEAST AT 25 MPH. ANOTHER STORM WAS LOCATED NEAR GOLDSMITH...MOVING AT ROUGHLY THE SAME SPEED. THESE STORMS ARE CAPABLE OF QUICKLY DROPPING INTENSE RAINFALL...AND SEVERE HAIL. DO NOT WAIT FOR A WARNING TO SEEK SHELTER. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN TEXAS.
Local storm report, Apr 20, 8:18 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
818 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 1 E TARZAN 32.31N 101.96W
04/20/2006 E1.75 INCH MARTIN TX PUBLIC
GOLFBALL HAIL FELL BETWEEN 0755 AND 0800 AM ON HIGHWAY
176
&&
EPLATTSpecial weather statement, Apr 20, 9:45 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 945 AM CDT THU APR 20 2006 TXZ050-061-201545- ANDREWS-ECTOR- 945 AM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS AND EASTERN ECTOR COUNTIES. AT 945 AM CDT...THREE STRONG THUNDERSTORMS HAVE BEEN REPORTED IN BOTH ANDREWS AND ECTOR COUNTIES. ONE THUNDERSTORM WAS OVER ODESSA. ANOTHER STORM WAS LOCATED NEAR GARDENDALE. A THIRD STORM WAS LOCATED JUST EAST OF ANDREWS ON STATE HIGHWAY 176. ALL THREE STORMS WERE MOVING TO THE NORTHEAST AT ABOUT 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN TEXAS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PLEASE DO NOT WAIT FOR A SEVERE THUNDERSTORM WARNING BEFORE YOU TAKE COVER. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER NOW.
Special weather statement, Apr 20, 11:43 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1143 AM CDT THU APR 20 2006 TXZ052-201745- HOWARD- 1143 AM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR HOWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THE CITY OF BIG SPRING AND WAS REPORTEDLY DROPPING PEA SIZE HAIL IN THE CITY. THIS STORM WAS MOVING TO THE NORTHEAST AT 20 MPH. RESIDENTS AND MOTORISTS SHOULD SEEK SHELTER IF THIS STORM THREATENS YOUR LOCATION.
Local storm report, Apr 20, 12:11 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 7 NW TARZAN 32.38N 102.06W
04/20/2006 E1.00 INCH MARTIN TX LAW ENFORCEMENT
0948 AM HAIL 8 W ODESSA 31.85N 102.50W
04/20/2006 E1.00 INCH ECTOR TX BROADCAST MEDIA
0950 AM HAIL 10 S LAMESA 32.59N 101.96W
04/20/2006 E1.00 INCH DAWSON TX AMATEUR RADIO
FELL IN A MILE WIDE SWATH COVERING U.S. HIGHWAY 87.
1145 AM HAIL 25 N BIG LAKE 31.56N 101.46W
04/20/2006 E1.00 INCH REAGAN TX TRAINED SPOTTER
HAIL REPORTED N OF BIG LAKE ON FM 33 BETWEEN BIG LAKE AND
GARDEN CITY.
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Apr 19, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 39 min |
| Apr 19, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 42 min |
| Apr 19, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 33 min |
| Apr 19, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 51 min |
| Apr 19, 11:50 PM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| Apr 20, 5:26 AM CDT | Red Flag Warning | MAF | 17 hr | |
| Apr 20, 6:50 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Apr 20, 7:00 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 60 min |
| Apr 20, 7:59 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 61 min |
| Apr 20, 9:02 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Apr 20, 9:38 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 67 min |
| Apr 20, 9:52 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 53 min |
| Apr 20, 11:16 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 59 min |
| Apr 20, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 59 min |
| Apr 20, 3:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| Apr 20, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.